Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 2, 2013, 3:04 PM CST for 7 counties in Texas. It took effect at Mar 3, 2013, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2013, 3:04 PM CST (21:04 UTC)
- In effect from
- Mar 3, 2013, 12:00 PM CST
- Expired
- Mar 3, 2013, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Borden County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 59 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1938 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214 WWUS84 KMAF 022104 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 304 PM CST SAT MAR 2 2013 ...A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON AND EVENING FOR SOUTHEAST NEW MEXICO...GUADALUPE AND DAVIS MOUNTAINS...VAN HORN CORRIDOR AND UPPER TRANS PECOS FOR 20 FOOT WINDS OF 20 MPH OR MORE...MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EVENING FOR SOUTHEAST NEW MEXICO...GUADALUPE AND DAVIS MOUNTAINS...VAN HORN CORRIDOR AND TRANS PECOS REGIONS FOR 20 FOOT WINDS OF 20 MPH OR MORE...MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH FIRE DANGER... .MID LEVEL WESTERLY WINDS WILL INCREASE ACROSS THE AREA SUNDAY AND INTO MONDAY AS AN UPPER LEVEL TROUGH MOVES INTO THE NORTHERN ROCKIES. THESE WINDS WILL MIX TO THE SURFACE FROM SOUTHEASTERN NEW MEXICO INTO THE DAVIS MOUNTAINS AND COMBINE WITH VERY DRY AIR AND UNSEASONABLY WARM TEMPERATURES TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THESE AREAS. NMZ114-115-TXZ057-074-258-030915- /O.UPG.KMAF.FW.A.0011.130303T1800Z-130304T0300Z/ /O.NEW.KMAF.FW.W.0012.130303T1800Z-130304T0200Z/ /O.NEW.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 304 PM CST SAT MAR 2 2013 /204 PM MST SAT MAR 2 2013/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 8 PM CST /7 PM MST/ SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW MEXICO...GUADALUPE AND DAVIS MOUNTAINS...VAN HORN CORRIDOR... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW MEXICO...GUADALUPE AND DAVIS MOUNTAINS...VAN HORN CORRIDOR... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TO 8 PM CST /7 PM MST/ SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WIND...BELOW 5000 FT...WEST TO SOUTHWEST 20 TO 30 MPH. ABOVE 5000FT...35 TO 45 MPH WITH GUSTS NEAR 60 MPH. * HUMIDITY...5 TO 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ058-059-030915- /O.NEW.KMAF.FW.W.0012.130303T1800Z-130304T0200Z/ /O.NEW.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING- 304 PM CST SAT MAR 2 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE UPPER TRANS PECOS AND REEVES COUNTY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE UPPER TRANS PECOS AND REEVES COUNTY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CST SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WIND...WEST TO SOUTHWEST 20 TO 25 MPH. * HUMIDITY...5 TO 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ060-067-068-075-080-030915- /O.NEW.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/ WINKLER-WARD-CRANE-PECOS-MARFA PLATEAU- 304 PM CST SAT MAR 2 2013 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE TRAN PECOS AND MARFA PLATEAU... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WIND...WEST 20 TO 25 MPH. * HUMIDITY...3 TO 7 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
536 WWUS84 KMAF 031036 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 436 AM CST SUN MAR 3 2013 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS...GUADALUPE AND DAVIS MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS AND EXTREME EASTERN PERMIAN BASIN FOR 20 FOOT WINDS OF 20 MPH OR MORE...MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EVENING FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR MORE...MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH FIRE DANGER... .MID LEVEL WESTERLY WINDS WILL INCREASE ACROSS THE AREA TODAY AND INTO MONDAY AS AN UPPER LEVEL LOW PRESSURE AREA MOVES INTO THE NORTHERN ROCKIES AND PLAINS. THESE WINDS WILL MIX DOWN TO THE SURFACE AND COMBINE WITH VERY DRY AIR AND UNSEASONABLY WARM TEMPERATURES TO CREATE CRITICAL FIRE WEATHER CONDITIONS. TXZ047-048-052-053-063-070-032015- /O.EXA.KMAF.FW.W.0012.130303T1800Z-130304T0200Z/ /O.EXA.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/ BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN- 436 AM CST SUN MAR 3 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EXTREME EASTERN PERMIAN BASIN... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EXTREME EASTERN PERMIAN BASIN... * WIND...WEST TO SOUTHWEST 20 TO 30 MPH AND GUSTY. * HUMIDITY...6 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ114-115-TXZ057>059-074-258-032015- /O.CON.KMAF.FW.W.0012.130303T1800Z-130304T0200Z/ /O.CON.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 436 AM CST SUN MAR 3 2013 /336 AM MST SUN MAR 3 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 8 PM CST /7 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS... * WIND...BELOW 5000 FT...WEST TO SOUTHWEST 20 TO 30 MPH AND GUSTY. ABOVE 5000FT...30 TO 45 MPH WITH GUSTS NEAR 60 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ045-046-050-051-061-062-069-032015- /O.EXA.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/ GAINES-DAWSON-ANDREWS-MARTIN-ECTOR-MIDLAND-UPTON- 436 AM CST SUN MAR 3 2013 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE NORTHERN AND CENTRAL PERMIAN BASIN.... * WIND...WEST 20 TO 30 MPH AND GUSTY. * HUMIDITY...9 TO 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ060-067-068-075-080-032015- /O.CON.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/ WINKLER-WARD-CRANE-PECOS-MARFA PLATEAU- 436 AM CST SUN MAR 3 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE WESTERN AND SOUTHERN PERMIAN BASIN... * WIND...WEST 20 TO 30 MPH AND GUSTY. * HUMIDITY...5 TO 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
918 WWUS84 KMAF 032029 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 229 PM CST SUN MAR 3 2013 ...A RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS...GUADALUPE AND DAVIS MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS AND EXTREME EASTERN PERMIAN BASIN FOR 20 FOOT WINDS OF 20 MPH OR MORE...MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EVENING FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR MORE...MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH FIRE DANGER... .INCREASING MID LEVEL WESTERLY WINDS ACROSS THE AREA TODAY AND INTO MONDAY AS AN UPPER LEVEL LOW PRESSURE AREA MOVES INTO THE NORTHERN ROCKIES AND PLAINS. THESE WINDS WILL MIX DOWN TO THE SURFACE AND COMBINE WITH VERY DRY AIR AND UNSEASONABLY WARM TEMPERATURES TO CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING AND AGAIN MONDAY. NMZ114-115-TXZ057>059-074-258-040200- /O.CON.KMAF.FW.W.0012.000000T0000Z-130304T0200Z/ /O.CON.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 229 PM CST SUN MAR 3 2013 /129 PM MST SUN MAR 3 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS... * WIND...BELOW 5000 FT...WEST TO SOUTHWEST 20 TO 30 MPH AND GUSTY. ABOVE 5000FT...30 TO 45 MPH WITH GUSTS NEAR 60 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ047-048-052-053-063-070-040200- /O.CON.KMAF.FW.W.0012.000000T0000Z-130304T0200Z/ /O.CON.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/ BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN- 229 PM CST SUN MAR 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EXTREME EASTERN PERMIAN BASIN... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EXTREME EASTERN PERMIAN BASIN... * WIND...WEST TO SOUTHWEST 20 TO 30 MPH AND GUSTY. * HUMIDITY...6 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ045-046-050-051-060>062-067>069-075-080-040200- /O.CON.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/ GAINES-DAWSON-ANDREWS-MARTIN-WINKLER-ECTOR-MIDLAND-WARD-CRANE- UPTON-PECOS-MARFA PLATEAU- 229 PM CST SUN MAR 3 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE LOWER TRANS PECOS AND WESTERN AND CENTRAL PERMIAN BASIN... * WIND...WEST 20 TO 30 MPH AND GUSTY. * HUMIDITY...5 TO 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 2, 11:20 AM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 2, 11:20 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1120 AM CST SAT MAR 2 2013
.DISCUSSION...
PLEASE SEE 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
NO AVIATION CONCERNS FOR THE NEXT 24 HOURS...VFR CONDITIONS WILL
PREVAIL WITH LIGHT WINDS AND CLEAR SKIES FOR ALL TAF SITES.
&&
PREV DISCUSSION... /ISSUED 316 AM CST SAT MAR 2 2013/
DISCUSSION...
ONE MORE DAY OF NORTHWESTERLY FLOW ALOFT AND THEN GENERALLY ZONAL
FLOW ALOFT EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. WEAK SURFACE
TROUGH FORMATION WILL BOOST HIGH TEMPERATURES TO NEAR NORMAL THIS
AFTERNOON WITH PLENTY OF SUNSHINE. BIG WARM UP WITH MUCH ABOVE
NORMAL TEMPERATURES EXPECTED SUNDAY AND MONDAY AS THE UPPER FLOW
TURNS ZONAL WITH LOW LEVEL THERMAL RIDGING DEVELOPING WITH DOWNSLOPE
FLOW. WITH THE LEE SURFACE TROUGH/LOW INTENSIFYING IT WILL TURN
VERY WINDY IN THE MOUNTAINS AND BREEZY IN THE PLAINS. HAVE ISSUED
A HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS FOR LATE SUNDAY
MORNING THROUGH MONDAY AFTERNOON IN THE PROGGED STRONG ZONAL FLOW.
AN UPPER LOW IS PROGGED TO MOVE ACROSS THE NORTHERN ROCKIES AND
PLAINS EARLY NEXT WEEK AND WILL DRAG A DRY COLD FRONT THROUGH THE
REGION TUESDAY KNOCKING TEMPERATURES BACK TO BELOW NORMAL TUESDAY
AND WEDNESDAY. BY NEXT THURSDAY AND FRIDAY THE FLOW ALOFT IS
PROGGED TO TURN WEST TO SOUTHWESTERLY AHEAD OF THE NEXT PACIFIC
SYSTEM. TEMPERATURES WILL CLIMB TO ABOVE NORMAL AGAIN AS ANOTHER
SURFACE LEE TROUGH/LOW FORMS. AS THE PACIFIC STORM SYSTEM MOVES
CLOSER TO THE AREA THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL
INCREASE BY LATE FRIDAY AND SATURDAY.
FIRE WEATHER...
WILL ISSUE A FIRE WEATHER WATCH FOR SUNDAY AFTERNOON AND EVENING
FOR THE GUADALUPE AND DAVIS MOUNTAINS AND THE SOUTHEAST NEW MEXICO
PLAINS INCLUDING THE VAN HORN HIGHWAY 54 CORRIDOR. ZONAL FLOW
WILL DEVELOP SUNDAY AND THE SURFACE PRESSURE GRADIENT WILL
STRENGTHEN ACCORDINGLY IN THE AFOREMENTIONED AREAS. IT WILL BE VERY
DRY AS WELL WITH RH/S DROPPING TO 5 TO 10 PERCENT WITH MUCH ABOVE
NORMAL TEMPERATURES. THERE IS A POSSIBILITY THAT THE WATCH MAY
HAVE TO BE EXTENDED FURTHER EAST ON LATER SHIFTS IF THE PROGGED
SURFACE GRADIENT INCREASES SLIGHTLY. GENERALLY POOR RH RECOVERY
EXPECTED SUNDAY NIGHT. ANOTHER POTENTIAL WINDY AND DRY DAY
MONDAY IN CONTINUED ZONAL FLOW ALOFT. NEAR CRITICAL TO CRITICAL
FIRE WEATHER CONDITIONS LOOK POSSIBLE MONDAY AND LATER SHIFTS
WILL NEED TO MONITOR FOR THE POTENTIAL FOR A FIRE WEATHER WATCH.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
27Hazardous weather outlook, Mar 2, 2:23 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CST SAT MAR 2 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-032030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 223 PM CST SAT MAR 2 2013 /123 PM MST SAT MAR 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS WILL INCREASE THROUGH THE GUADALUPE MOUNTAINS SUNDAY AND REMAIN ELEVATED INTO MONDAY. EXPECT WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS UP TO 55 MPH SUNDAY THEN INCREASING TO NEAR 40 TO 50 MPH WITH GUSTS UP TO 65 MPH MONDAY. A HIGH WIND WARNING IS IN EFFECT FOR THIS AREA. STRONG WINDS WILL ALSO BE POSSIBLE IN THE DAVIS MOUNTAINS AS WELL AS THE VAN HORN/HWY 54 CORRIDOR MONDAY AFTERNOON. A HIGH WIND WATCH IS EFFECT FOR THESE AREAS FOR MONDAY. IN ADDITION TO THE STRONG WINDS...VERY DRY AIR MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY AND AGAIN MONDAY. A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON FOR SOUTHEAST NEW MEXICO...THE GUADALUPE AND DAVIS MOUNTAINS AS WELL AS THE ADJACENT PLAINS. MONDAY...A FIRE WEATHER WATCH IS IN EFFECT FOR THE AFOREMENTIONED AREAS AS WELL AS PORTIONS ALONG THE TRANS PECOS RIVER. IN ADDITION...ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS PORTIONS OF THE PERMIAN BASIN WHERE SUSTAINED WINDS WILL APPROACH OR BRIEFLY EXCEED 20 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:40 AM CST | High Wind Watch | MAF | 11 hr | |
| Mar 2, 4:41 AM CST | Fire Weather Watch | MAF | 10 hr | |
| Mar 2, 3:04 PM CST | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 38 hr |
| Mar 2, 3:06 PM CST | High Wind Watch | MAF | 38 hr | |
| Mar 2, 3:06 PM CST | High Wind Warning | MAF | 53 hr |
Nearby
Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.